Alert archive / Hawaii / High Surf Warnings in 2009

High Surf Warning 3, NWS Honolulu, HI

August 9, 2009Honolulu County, Kauai County, Kalawao County, Hawaii

NWS Honolulu, HI issued this high surf warning at Aug 9, 2009, 9:30 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It took effect at Aug 9, 2009, 6:00 PM HST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 9, 2009, 9:30 AM HST (19:30 UTC)
In effect from
Aug 9, 2009, 6:00 PM HST
Expired
Aug 11, 2009, 11:48 AM HST
In force
42 hr
Issued by
NWS Honolulu, HI

Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 12:00Z, 7.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 12:00Z on 2009-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 12:00Z on 2009-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WHHW40 PHFO 091930
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
930 AM HST SUN AUG 9 2009

...FELICIA TO PRODUCE LARGE WAVES ALONG EAST FACING SHORES...

.OVERVIEW...WAVES ASSOCIATED WITH TROPICAL STORM FELICIA ARE
EXPECTED TO BEGIN BUILDING TODAY AND WILL LIKELY REACH OR EXCEED
WARNING LEVELS MONDAY AND TUESDAY.

HIZ012-017-020-024-025-100830-
/O.NEW.PHFO.SU.W.0003.090810T0400Z-090812T0400Z/
MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
930 AM HST SUN AUG 9 2009

...HIGH SURF WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
TUESDAY. 

SURF HEIGHTS ARE EXPECTED TO RISE TO 5 TO 8 FEET BY LATE THIS
AFTERNOON. SURF WILL CONTINUE TO RISE TONIGHT AND MONDAY LIKELY
REACHING OR EXCEEDING THE WARNING CRITERIA OF 15 FEET MONDAY INTO 
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

BURKE
6 follow-up statements
543 
WHHW40 PHFO 100245
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
445 PM HST SUN AUG 9 2009

...FELICIA TO PRODUCE LARGE WAVES ALONG EAST FACING SHORES...

.OVERVIEW...WAVES ASSOCIATED WITH TROPICAL CYCLONE FELICIA WILL 
CONTINUE TO RISE TONIGHT AND MONDAY.

HIZ012-017-020-024-025-101545-
/O.CON.PHFO.SU.W.0003.090810T0400Z-090812T0400Z/
MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
445 PM HST SUN AUG 9 2009

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
TUESDAY.

SURF IS EXPECTED TO RISE TONIGHT AND MONDAY ALONG EAST FACING
SHORES LIKELY REACHING OR EXCEEDING THE WARNING CRITERIA OF 15
FEET MONDAY AND TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ001-002-008-009-101545-
/O.NEW.PHFO.SU.Y.0027.090810T0400Z-090813T0400Z/
NIIHAU-KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
445 PM HST SUN AUG 9 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

SURF IS EXPECTED TO RISE TONIGHT AND MONDAY ALONG EAST FACING
SHORES LIKELY REACHING OR EXCEEDING THE ADVISORY CRITERIA OF 8
FEET MONDAY THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BURKE
563 
WHHW40 PHFO 101409
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
409 AM HST MON AUG 10 2009

...FELICIA TO PRODUCE LARGE WAVES ALONG EAST FACING SHORES...

.OVERVIEW...WAVES ASSOCIATED WITH TROPICAL CYCLONE FELICIA WILL
CONTINUE TO RISE TODAY AND TONIGHT.

HIZ012-017-020-024-025-110315-
/O.CON.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
409 AM HST MON AUG 10 2009

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST TUESDAY.

SURF IS EXPECTED TO RISE TODAY ALONG EAST FACING SHORES LIKELY
REACHING OR EXCEEDING THE WARNING CRITERIA OF 15 FEET TODAY AND
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ001-002-008-009-110315-
/O.CON.PHFO.SU.Y.0027.000000T0000Z-090813T0400Z/
NIIHAU-KAUAI WINDWARD-OAHU KOOLAU-OLOMANA-
409 AM HST MON AUG 10 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY.

SURF IS EXPECTED TO RISE TODAY ALONG EAST FACING SHORES LIKELY
REACHING OR EXCEEDING THE ADVISORY CRITERIA OF 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


CRAIG
339 
WHHW40 PHFO 101845
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
845 AM HST MON AUG 10 2009

...FELICIA WILL PRODUCE LARGE WAVES ALONG EAST FACING SHORES...

.OVERVIEW...WAVES ASSOCIATED WITH TROPICAL CYCLONE FELICIA WILL
CONTINUE TO RISE TODAY AND TONIGHT.

HIZ008-009-110745-
/O.UPG.PHFO.SU.Y.0027.000000T0000Z-090813T0400Z/
/O.EXA.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
OAHU KOOLAU-OLOMANA-
845 AM HST MON AUG 10 2009

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST TUESDAY...

SURF ALONG EAST FACING SHORES WILL BUILD TO THE WARNING LEVELS OF
15 FEET THIS EVENING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ005-110745-
/O.EXA.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
OAHU SOUTH SHORE-
845 AM HST MON AUG 10 2009

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST TUESDAY...

SURF ALONG EAST FACING SHORES WILL BUILD TO THE WARNING LEVELS OF
15 FEET THIS EVENING INTO TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ012-017-020-024-025-110745-
/O.CON.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
845 AM HST MON AUG 10 2009

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

SURF IS EXPECTED TO RISE TODAY ALONG EAST FACING SHORES LIKELY
REACHING OR EXCEEDING THE WARNING CRITERIA OF 15 FEET TODAY AND
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ001-002-110745-
/O.CON.PHFO.SU.Y.0027.000000T0000Z-090813T0400Z/
NIIHAU-KAUAI WINDWARD-
845 AM HST MON AUG 10 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST
WEDNESDAY...

SURF IS EXPECTED TO RISE TODAY ALONG EAST FACING SHORES LIKELY
REACHING OR EXCEEDING THE ADVISORY CRITERIA OF 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

DEJESUS
463 
WHHW40 PHFO 110051
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
251 PM HST MON AUG 10 2009

...FELICIA WILL PRODUCE LARGE WAVES ALONG EAST FACING SHORES...

.OVERVIEW...EASTERLY SEAS AND SWELLS ASSOCIATED WITH TROPICAL
CYCLONE FELICIA WILL CONTINUE TO RISE THIS AFTERNOON AND
TONIGHT...AND WILL REMAIN ELEVATED THROUGH TUESDAY. DECREASING
SEAS ARE EXPECTED ON WEDNESDAY AND THURSDAY.

HIZ001-002-111400-
/O.UPG.PHFO.SU.Y.0027.000000T0000Z-090813T0400Z/
/O.EXA.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
NIIHAU-KAUAI WINDWARD-
251 PM HST MON AUG 10 2009

...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST TUESDAY...

SURF ALONG EAST FACING SHORES WILL BUILD TO THE WARNING LEVELS OF
15 FEET MONDAY EVENING...AND CONTINUE THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ005-008-009-012-017-020-024-025-111400-
/O.CON.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
OAHU SOUTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD-
MAUI WINDWARD WEST-WINDWARD HALEAKALA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
251 PM HST MON AUG 10 2009

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST TUESDAY...

SURF ALONG EAST FACING SHORES WILL BUILD TO THE WARNING LEVELS OF
15 FEET MONDAY EVENING...AND CONTINUE THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

BIRCHARD
105 
WHHW40 PHFO 111438
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
438 AM HST TUE AUG 11 2009

...FELICIA PRODUCING LARGE WAVES ALONG EAST FACING SHORES...

.OVERVIEW...EASTERLY SEAS AND SWELLS ASSOCIATED WITH TROPICAL
DEPRESSION FELICIA WILL REMAIN ELEVATED THROUGH TODAY.

HIZ001-002-005-008-009-012-017-020-024-025-120345-
/O.CON.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
NIIHAU-KAUAI WINDWARD-OAHU SOUTH SHORE-OAHU KOOLAU-OLOMANA-
MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
438 AM HST TUE AUG 11 2009

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

SURF ALONG EAST FACING SHORES WILL CONTINUE AT WARNING LEVELS OF 15
FEET TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVE
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$


MORRISON
498 
WHHW40 PHFO 112148
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1148 AM HST TUE AUG 11 2009

...LARGE SURF ALONG EAST FACING SHORES TO CONTINUE INTO WEDNESDAY...

.OVERVIEW...LARGE SURF ALONG EAST FACING SHORES FROM TROPICAL
DEPRESSION FELICIA WILL PERSIST ABOVE THE 8 FOOT ADVISORY LEVEL
THROUGH TONIGHT.

HIZ001-002-005-008-009-012-017-020-024-025-120315-
/O.CAN.PHFO.SU.W.0003.000000T0000Z-090812T0400Z/
/O.NEW.PHFO.SU.Y.0028.090811T2148Z-090812T1600Z/
NIIHAU-KAUAI WINDWARD-OAHU SOUTH SHORE-OAHU KOOLAU-OLOMANA-
MOLOKAI WINDWARD-MAUI WINDWARD WEST-WINDWARD HALEAKALA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
1148 AM HST TUE AUG 11 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

SURF ALONG EAST FACING SHORES WILL BE 8 TO 12 FEET TODAY AND WILL
DECREASE BELOW THE ADVISORY LEVEL BY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

WROE

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Aug 9, 4:30 AM HST, 5 hours earlier.

Area forecast discussion, Aug 9, 4:30 AM HST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
430 AM HST SUN AUG 9 2009

.SYNOPSIS...
HIGH PRESSURE FAR NORTH OF THE ISLANDS WILL SUSTAIN MODERATE TRADE
WINDS THROUGH TODAY. TROPICAL CYCLONE FELICIA WILL WEAKEN AS IT
MOVES WESTWARD TOWARD THE HAWAIIAN ISLANDS. FELICIA COULD BE A
TROPICAL STORM OR TROPICAL DEPRESSION...BOTH BRINGING HEAVY RAINFALL
AND STRONG WINDS MONDAY AND TUESDAY.

&&

.DISCUSSION...
NO CHANGE IN THE FORECAST THROUGH TONIGHT. HIGH PRESSURE FAR TO THE
NORTH WILL PROVIDE MODERATE TRADE WINDS. THE ATMOSPHERE IS PRESENTLY
QUITE STABLE AS INDICATED BY A STRONG AND SOMEWHAT LOW SUBSIDENCE
INVERSION. WE CAN THEREFORE EXPECT MOSTLY LIGHT AND BRIEF SHOWERS
FAVORING WINDWARD AND MAUKA AREAS.

AT 5 AM HST...FELICIA WILL BE DOWNGRADED TO A TROPICAL STORM...AND
WILL BE LOCATED ABOUT 600 MILES EAST OF HILO. FELICIA WILL BE MOVING
TO THE WEST AT ABOUT 15 MPH. THE OFFICIAL FORECAST FROM THE CENTRAL
PACIFIC HURRICANE CENTER HAS FELICIA WEAKENING FURTHER OVER THE NEXT
48 HOURS. FELICIA COULD REACH THE STATE AS A TROPICAL STORM OR
TROPICAL DEPRESSION. REMEMBER HOWEVER THAT HEAVY FLOOD-PRODUCING
RAINS AND STRONG WINDS WILL ACCOMPANY FELICIA...WHETHER IT IS A
TROPICAL STORM OR A TROPICAL DEPRESSION. CONDITIONS ARE EXPECTED TO
IMPROVE ON WEDNESDAY AS FELICIA MOVES WEST OF THE AREA.

IT IS IMPORTANT THAT YOU MONITOR THE FORECAST FOR FELICIA AND
DETERMINE NECESSARY ACTIONS IF FELICIA IMPACTS YOUR AREA. FOR
DETAILED INFORMATION ON FELICIA...PLEASE REFER TO THE LATEST
ADVISORIES FROM THE CENTRAL PACIFIC HURRICANE CENTER.

HIGH PRESSURE IS EXPECTED TO REMAIN WELL NORTH OF THE STATE THROUGH
THE ENTIRE FORECAST PERIOD. ONCE FELICIA MOVES WEST OF THE STATE
AROUND MID WEEK THE HIGH PRESSURE WILL AGAIN BE THE MAIN FEATURE
DRIVING OUR WEATHER. MODERATE TRADE WINDS ARE EXPECTED AT THAT TIME
WITH CLOUDS AND PASSING SHOWERS FAVORING WINDWARD AND MAUKA AREAS.

&&

.MARINE...CORRECTION
STRONGER WINDS...POTENTIALLY TO TROPICAL STORM FORCE...AND LARGE
SEAS ARE EXPECTED BY MONDAY AS FELICIA APPROACHES THE STATE FROM THE
EAST. THESE CONDITIONS COULD PERSIST INTO TUESDAY...WITH A
SUBSTANTIAL DECREASE IN WINDS AND SEAS EXPECTED BY WEDNESDAY.

FORERUNNERS OF THE EASTERLY SWELL FROM FELICIA WILL REACH EAST
FACING SHORES OF THE ISLANDS THIS AFTERNOON...WITH THE BIG ISLAND
BEING THE FIRST TO EXPERIENCE THE RISING SWELL. SURF MAY RISE ABOVE
THE 8 FOOT ADVISORY LEVEL ALONG EAST FACING SHORES OF MOLOKAI...MAUI
AND THE BIG ISLAND LATE TODAY...AND ABOVE THE 15 FOOT WARNING LEVEL
MONDAY. A HIGH SURF WARNING WILL BE INCLUDED IN THE HURRICANE LOCAL
STATEMENT/HLS. THE WARNING WILL NOT BE A STANDALONE PRODUCT. SEAS
ARE EXPECTED TO RAPIDLY DECLINE BY WEDNESDAY.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR MOLOKAI-LANAI-KAHOOLAWE-MAUI-BIG ISLAND.

TROPICAL STORM WATCH FOR MOLOKAI-LANAI-KAHOOLAWE-MAUI-BIG ISLAND.

TROPICAL STORM WATCH FOR KAIWI CHANNEL-MAUI COUNTY WINDWARD
WATERS-MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-PAILOLO CHANNEL-
ALENUIHAHA CHANNEL-BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD
WATERS-BIG ISLAND SOUTHEAST WATERS.

&&

CRAIG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:34 PM HSTFlash Flood WatchHFOHawaii, Honolulu, Kauai, Kalawao71 hr
Aug 8, 5:00 PM HSTTropical Storm WatchHFOHawaii, Kalawao67 hr
Aug 8, 5:23 PM HSTTropical Storm WatchHFOHonolulu66 hr

Nearby

High Surf Warnings in Hawaii, 2009Every high surf warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.